MAUDE Adverse Event Report: RESPIRONICS, INC. BIPAP AVAPS C SERIES; VENTILATOR, CONTINUOUS, NON-LIFE-SUPPORTING

RESPIRONICS, INC. BIPAP AVAPS C SERIES; VENTILATOR, CONTINUOUS, NON-LIFE-SUPPORTING
Model Number DS1160S
Medical Device Problem Codes Contamination (1120); Degraded (1153)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/21/2023
Type of Reportable Event Malfunction
Event or Problem Description
The manufacturer was contacted in reference to the voluntary field safety notice / recall notification related to the sound abatement foam in certain cpap, bipap, and mechanical ventilator devices.The manufacturer received information alleging visualization of particles in the air path.The patient is also alleging that the device will not turn on and the device is not functioning, as well as other unspecified thermal issues.There is no allegation of serious or permanent harm or injury.No medical intervention was required by the patient.The manufacturer's investigation is ongoing.A follow-up report will be submitted when the manufacturer's investigation is complete.
 
Additional Manufacturer Narrative
The manufacturer previously reported information in reference to the voluntary field safety notice / recall notification related to the sound abatement foam in certain cpap, bipap, and mechanical ventilator devices.The manufacturer received information alleging visualization of particles in the air path.There is no allegation of serious or permanent harm or injury.No medical intervention was required by the patient.Additional information received from the patient indicates there is no allegation of particles or residue in the device.Section h6 device problem code, there was no allegation of degradation.The device has not yet been returned to the manufacturer for evaluation.At this time, no further investigation can be performed.If any additional information is received a follow up report will be filed.
 
Additional Manufacturer Narrative
Additional information was received and the section h11 should be update as, the manufacturer was contacted in reference to the voluntary field safety notice / recall notification related to the sound abatement foam in certain cpap, bipap, and mechanical ventilator devices.The manufacturer received information alleging visualization of particles in the air path.The patient is also alleging that the device will not turn on and the device is not functioning, as well as other unspecified thermal issues.There is no allegation of serious or permanent harm or injury.No medical intervention was required by the patient.The device was returned to the manufacturer's quality product investigation laboratory for investigation.The manufacturer inspected externally and internally, investigation found missing air inlet filter, missing sd card cover, cosmetic mark on lcd display, dent on ui (users interface) panel at lcd window, the air outlet port had dust-like contamination in it.Air inlet had white dust-like contamination in it.Pca (printed circuit assembly) had light dust-like contamination all over the top of it.Light dust-like contamination on the top of the blower box lid and surrounding area.Light dust-like contamination on the top of the blower motor light dust-like contamination inside of the blower box.Bottom enclosure had light dust-like contamination in it.Air inlet seal had yellowed and had dust-like contamination on it.The sound abatement foam was intact and had light dust-like contamination on top of it.Evidence of sound abatement foam degradation/breakdown was not observed in this device.The source of contamination was most likely external to the device.The manufacturer found 289 error codes.Pil was unable to address the complaint of device will not turn on/device not functioning but could confirm particles in airway from device.Section d,g,h has been updated.

Brand Name
BIPAP AVAPS C SERIES
Common Device Name
VENTILATOR, CONTINUOUS, NON-LIFE-SUPPORTING
Manufacturer (Section D)
RESPIRONICS, INC.
1001 murry ridge lane
murrysville PA 15668
Manufacturer (Section G)
RESPIRONICS, INC.
1001 murry ridge lane
murrysville PA 15668
Manufacturer Contact
melissa rosko
1001 murry ridge lane
murrysville, PA 15668
7247330200
MDR Report Key16685957
Report Number2518422-2023-08230
Device Sequence Number7967517
Product Code MNS
UDI-Device Identifier00606959012578
UDI-Public00606959012578
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K102465
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Recall
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberDS1160S
Device Catalogue NumberDS1160S
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/21/2023
Supplement Date Received by Manufacturer05/17/2023
10/30/2024
Initial Report FDA Received Date04/05/2023
Supplement Report FDA Received Date06/05/2023
09/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/15/2014
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
RES 88058
Patient Sequence Number1
Patient SexUnknown